Hello All, I am a longtime chronic back sufferer who has went thru three different back operations, most recently spinal fusion in July 07. I have been on 45 MG of Morphine, Vicadon three times a day, along with Valium at night to help me sleep. I have also been taking different medications for shocking sensations in my right leg and foot ranging from gabapentin for a few months, lyrica for 5 months and recently I have been switched to Baroclen (sp) three time a day. My problem was in the mornings I would awake feeling terrible, like I had been ran over by a train until the a.m. meds starting working. My doctor put me on the Duragesic patch starting on Monday, 2-4-08 at 8:00 p.m. On Tuesday morning, 2-5-08 I awoke for the first time in a long time without distressing pain. However, last night, 2-6-08 I awoke in the middle of the night and noticed the pain returning. I took a vcadon and baroclen and went back to bed, when I got out of bed this a.m., 2-6-08, I could tell the Duragesic was wearing off quickly. It is now mid-day, two calls to my Dr/Nurse help line without a response so I am turning to this board. The patch has worn out I am not scheduled to replace it until 8:00 p.m. on Thursday, 2-7-08. Is it OK to resume morphine while the duragesic patch is still on or should I remove the patch and resume my morphine? I presume maybe a stronger dosage of Duragesic will last longer? Any advice is appreciated. JDP